Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 2, 2011, 4:09 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 4:09 AM EST (09:09 UTC)
- Expired
- Jan 3, 2011, 4:28 PM EST
- In force
- 36 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
958 WHUS73 KIWX 020909 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 409 AM EST SUN JAN 2 2011 LMZ046-021715- /O.EXP.KIWX.GL.W.0018.000000T0000Z-110102T0900Z/ /O.NEW.KIWX.SC.Y.0001.110102T0909Z-110103T0000Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 409 AM EST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST 10 TO 20 KNOTS...GUSTING TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ043-021715- /O.EXP.KIWX.GL.W.0018.000000T0000Z-110102T0900Z/ /O.NEW.KIWX.SC.Y.0001.110102T0909Z-110103T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI- 409 AM EST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST MONDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST 10 TO 20 KNOTS...GUSTING TO 25 KNOTS. * WAVES: 4 TO 7 FEET TODAY DECREASING TO 3 TO 5 FEET TONIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
718 WHUS73 KIWX 021524 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 AM EST SUN JAN 2 2011 LMZ046-022330- /O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T0000Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1024 AM EST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS: SOUTHWEST 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ043-022330- /O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1024 AM EST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS...GUSTING TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
247 WHUS73 KIWX 022142 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 PM EST SUN JAN 2 2011 LMZ046-030000- /O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T0000Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 442 PM EST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KNOTS. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ043-030530- /O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI- 442 PM EST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS...GUSTING TO 25 KNOTS. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
153 WHUS73 KIWX 030019 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 719 PM EST SUN JAN 2 2011 LMZ046-030130- /O.EXP.KIWX.SC.Y.0001.000000T0000Z-110103T0000Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 719 PM EST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LMZ043-030830- /O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI- 719 PM EST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS...GUSTING TO 25 KNOTS. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
298 WHUS73 KIWX 030359 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1059 PM EST SUN JAN 2 2011 LMZ043-031200- /O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1059 PM EST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
930 WHUS73 KIWX 030847 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 AM EST MON JAN 3 2011 LMZ043-031700- /O.EXT.KIWX.SC.Y.0001.000000T0000Z-110103T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI- 347 AM EST MON JAN 3 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS: SOUTHWEST 10 TO 20 KNOTS. * WAVES: 4 TO 6 FEET DECREASING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
172 WHUS73 KIWX 031551 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 AM EST MON JAN 3 2011 LMZ043-032200- /O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1051 AM EST MON JAN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET DECREASING TO 2 TO 4 FEET TOWARD EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
261 WHUS73 KIWX 032128 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 428 PM EST MON JAN 3 2011 LMZ043-040530- /O.CAN.KIWX.SC.Y.0001.000000T0000Z-110103T2200Z/ /O.NEW.KIWX.SC.Y.0002.110104T1300Z-110105T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI- 428 PM EST MON JAN 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 10 AM EST WEDNESDAY. THE PREVIOUS SMALL CRAFT ADVISORY THAT WAS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON HAS BEEN CANCELLED. * WINDS: WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TUESDAY INTO TUESDAY NIGHT. * WAVES: BUILDING TO 3 TO 5 FEET TUESDAY MORNING...THEN TO 5 TO 8 FEET BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ046-040530- /O.NEW.KIWX.SC.Y.0002.110104T1300Z-110105T1500Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 428 PM EST MON JAN 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 10 AM EST WEDNESDAY. * WINDS: WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TUESDAY INTO TUESDAY NIGHT. * WAVES: BUILDING TO 3 TO 5 FEET TUESDAY MORNING...THEN TO 4 TO 7 FEET BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 4:03 AM EST, 6 minutes earlier.
Area forecast discussion, Jan 2, 4:03 AM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 AM EST SUN JAN 2 2011 .SHORT TERM... MULTIPLE LES BANDS OVER SRN MI THIS MORNING DUE TO STRONG WSW FLOW AND 300 J/KG LAKE INDUCED CAPE. SHORT FETCH, DRY AIRMASS, AND STRONG WIND FIELDS ALL LIMITING FACTORS FOR SGFNT ACCUMS IN OUR AREA. NAM AND LOCALLY RUN 12KM WRF LOW LEVEL THERMAL/OMEGA FIELDS SUGGEST ONGOING SNOW SHOWER ACTIVITY WILL PERSIST THROUGH THIS MORNING AND DIMINISH THIS AFTN AS INVERSION SLOWLY LOWERS. TOTAL ACCUMS IN OUR PORTION OF SW MI FROM THE LAKE EFFECT EXPECTED TO BE <1". CONTD MIXING THROUGH THE PREVIOUS NIGHT AND LOW LEVEL THERMAL TROF MOVG THROUGH THE AREA TODAY SHOULD LIMIT DIURNAL RISES TO 5-10F WITH HIGHS EXPECTED IN THE M20S. TONIGHT SFC RIDGE WILL MOVE ACROSS THE AREA PROVIDING FAIR/COLD WX. SW WINDS WILL INCREASE BEHIND THE RIDGE AND SOME WAA ALTO CU LIKELY TO MOVE INTO THE AREA LIMITING DIURNAL TEMP FALLS TO 5-10F WITH LOWS IN THE TEENS. SHRTWV OVER ALBERTA THIS MORNING EXPECTED TO MOVE SSE TO THE CENTRAL PLAINS ON MONDAY AND THEN EAST ACROSS OUR AREA MONDAY NIGHT. FAIRLY STRONG H5-H3 Q VECTOR CONVERGENCE AND 100-150M H5 HEIGHT FALLS CONTRIBUTING TO STEEP H7-H5 LAPSE RATES FCST TO ACCOMPANY THIS SYSTEM AND ALTHOUGH SGFNT MOISTURE WILL LACKING, SOME LIGHT SNOW LOOKS LIKELY IN THE AREA ATTM, ESPECIALLY NW WHERE SOME LAKE ENHANCEMENT EXPECTED LATE MONDAY NIGHT AS WINDS VEER NW...BUMPED UP POPS IN THIS AREA TO HIGH CHC. WAA MONDAY SHOULD BE LIMITED BY INCRSG HIGH CLOUDS WITH HIGHS EXPECTED TO BE IN THE L-M30S. INCRSG/THICKENING CLOUD COVER MONDAY NIGHT SHOULD ALSO LIMIT DIURNAL TEMP FALLS WITH LOWS FCST IN THE L-M20S. && .LONG TERM... TUESDAY THROUGH SATURDAY TYPICAL NEGATIVE NAO HEIGHT PATTERN WILL LOCK IN DURING THE PERIOD WITH SUBSTANTIAL MID LEVEL FLOW REX TYPE BLOCKING EXPECTED OVER EASTERN CANADA. JAMES BAY VORTEX WILL RETROGRADE BACK WEST AS RIDGE TOPPING DISTURBANCES EJECTING OUT OF THE GOA VORTEX PHASE AND SUPPORT A LL ARCTIC INTRUSION ACROSS CENTRAL CANADA. MEANWHILE SOUTHERN STREAM FLOW WILL SUPPORT A SYSTEM ACROSS THE SOUTHERN US...WITH SOME INFLUENCE EXPECT BY MID WEEK IN THE LOCAL AREA AS A DECENT GOMEX REFLECTED RESPONSE ENSUES INDICATED IN PRESSURE ADV ON THETA-E CHARTS. THE MAIN FOCUS IN THE PERIOD IS THE END WEEK ARCTIC INTRUSION PER A POTENT FUJIWARA DISTURBANCE ROTATING AROUND THE SE CANADA NEGATIVE MID LEVEL HEIGHT ANOMALY. FORECAST MODELS AND MEAN SOLUTIONS OF THE GEFS HAVE BEEN EXTREMELY CONSISTENT PROGGING NEGATIVE HEIGHT ADVECTION DEEP INTO THE EASTERN CONUS DURING THE THUR-SAT PERIOD. THE DIFFERENCES EMERGE WHEN EXAMINE TIMING AND THERMAL ADVECTION STRENGTH...WHICH WILL BE HIGHLY DICTATED BY HEIGHT ADJUSTMENT OVER WESTERN NOAM IN RESPONSE TO THE EASTWARD EXTENSION OF A POWERFUL NORTHERN PAC JET. PREFERENCE IS FOR HIGHER HEIGHTS OVER THE NORTHERN ROCKIES AND LEE SIDE. THIS WOULD SUPPORT A SOLUTION MORE IN LINE WITH THE ECMWF/GEM/MEAN GEFS...WHICH INCLUDES A SLIGHT EAST BIAS TO THE EASTERN CANADIAN VORTEX...WITH STRONGER CAA INTO THE GREAT LAKES. THIS WOULD ALSO SUPPORT A TIGHTER PRESSURE GRADIENT GIVEN DOWNSLOPE THERMAL ADJUSTMENT WITH FASTER SYSTEM SPEED. POOR OBSERVATIONAL DATA OVER THE PAC WILL CONTINUE TO SUPPORT MODEL TIMING DIFFERENCE IN THE PERIOD UNTIL FLOW IS BETTER RESOLVED. HOWEVER...GIVEN THE MEAN THERMAL FIELDS AND EXPECTED LL FLOW TRAJECTORIES ANTICIPATED...A VERY ROBUST LAKE EFFECT SNOW SETUP IS LIKELY. NNW H950-H85 FLOW WOULD LIKELY SUPPORT A STRONG SHORELINE BAND SETUP WITH HEAVY SNOW POTENTIAL OVER SW MI AND NORTH CENTRAL IN. HAVE FOLLOWED CLOSE TO AN ECMWF/GEM/MEAN GEFS BLEND. ACTIVE NW FLOW WILL SUPPORT TWO MAIN SYNOPTIC DISTURBANCES IN THE PERIOD...ONE WED-WED NIGHT /WITH SOUTHERN STREAM INFLUENCE/...AND ANOTHER THUR INTO THUR NIGHT. GIVEN INCREASING CONFIDENCE PER MODEL CONSISTENCY AND CONTINUITY...HAVE ADJUST POPS ACCORDINGLY. IN ADDITION...CONCERNS FOR A STRONG LAKE EFFECT SNOW SETUP THUR INTO FRI ARE GROWING. LK SFC TO H85 DELTA T/S OF OVER 20C WOULD SUPPORT LAKE INDUCED CAPES OF OVER 700 J/KG WITH STRONG LIFT THROUGH THE DENDRITIC GROWTH ZONE GIVEN CLOUD TOPS IN EXCESS OF 13 KFT. GIVEN CURRENT PROGGED FLOW AND THERMAL STRUCTURE...A STRONG DOMINANT SHORELINE BAND WOULD BE EXPECTED WITH WEAKER...BUT STILL INTENSE FLANKING PARALLEL MULITBANDS. IN ADDITION...LL HEIGHT ADJUSTMENT PER AGGREGATE EFFECTS OF LK SUPERIOR WOULD LIKELY ALLOW FOR A DEEPER GREAT LAKES UPPER VORTEX...WITH FLOW ADJUSTMENT SUPPORTING LONGER FETCH OVER LK MI. THE INTENSITY OF THE LAKE REPONSE IS EVIDENT IN MEAN GEFS FIELDS WITH 80 PERCENT PROBS OF QPF EXCEEDING 0.05. HAVE ADJUSTED POPS UP TO ACCOUNT FOR PATTERN SETUP. WILL MENTION IN HWO. ALSO ADJUSTED TEMPS IN THE PERIOD...MAINLY THE LATER HALF. LOWERED HIGHS/MINS THUR-FRI IN LINE WITH THERMAL ADVECTION CONCERNS...WITH COLDER NUMBERS LIKELY IF EARLY WEEK SYSTEMS SUPPORT A SNOW FIELD. OTHERWISE...ALL ELSE IN GOOD SHAPE. && .AVIATION... STRATO CU DECK MOVG OUT OF NRN INDIANA THIS MORNING BUT MORE LOW CLOUDS WERE DVLPG OVER NRN IL SO EXPECTING OCNL MVFR CIGS EARLY SUNDAY MORNING. WESTERLY WINDS WILL CONT GUSTING INTO THE 20S OVERNIGHT BUT GRDLY DIMINISH TODAY AS RIDGE BUILDS IN. WINDS WILL BACK TO SW TONIGHT AS RIDGE PASSES WITH LOW CLOUDS CLEARING BUT SOME ALTO CU SHOULD MOVE OVERSPREAD THE AREA IN THE EVE IN RESPONSE TO DVLPG LOW LEVEL WAA. && .PREV DISCUSSION... /ISSUED 1229 AM EST SUN JAN 2 2011/ AVIATION... STRATO CU DECK MOVG OUT OF NRN INDIANA THIS MORNING BUT MORE LOW CLOUDS WERE DVLPG OVER NRN IL SO EXPECTING OCNL MVFR CIGS EARLY SUNDAY MORNING. WESTERLY WINDS WILL CONT GUSTING INTO THE 20S OVERNIGHT BUT GRDLY DIMINISH TODAY AS RIDGE BUILDS IN. WINDS WILL BACK TO SW TONIGHT AS RIDGE PASSES WITH LOW CLOUDS CLEARING BUT SOME ALTO CU SHOULD MOVE OVERSPREAD THE AREA IN THE EVE IN RESPONSE TO DVLPG LOW LEVEL WAA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST MONDAY FOR LMZ043. SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LMZ046. && SHORT TERM...JT LONG TERM...JC AVIATION...JT
Hazardous weather outlook, Jan 1, 4:20 AM EST, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 AM EST SAT JAN 1 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-020930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 420 AM EST SAT JAN 1 2011 /320 AM CST SAT JAN 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-020930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 420 AM EST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL BE POSSIBLE IN THE PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE JC
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.